Banach Journal of Mathematical Analysis

Sine and cosine equations on hypergroups

Żywilla Fechner and László Székelyhidi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This article deals with trigonometric functional equations on hypergroups. We describe the general continuous solution of sine and cosine addition formulas and a so-called sine-cosine functional equation on a locally compact hypergroup in terms of exponential functions, sine functions, and second-order generalized moment functions.

Article information

Source
Banach J. Math. Anal., Volume 11, Number 4 (2017), 808-824.

Dates
Received: 2 July 2016
Accepted: 16 November 2016
First available in Project Euclid: 30 June 2017

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1498809806

Digital Object Identifier
doi:10.1215/17358787-2017-0018

Mathematical Reviews number (MathSciNet)
MR3708530

Zentralblatt MATH identifier
1382.43010

Subjects
Primary: 43A62: Hypergroups
Secondary: 20N20: Hypergroups

Keywords
hypergroup sine-cosine equation addition theorems

Citation

Fechner, Żywilla; Székelyhidi, László. Sine and cosine equations on hypergroups. Banach J. Math. Anal. 11 (2017), no. 4, 808--824. doi:10.1215/17358787-2017-0018. https://projecteuclid.org/euclid.bjma/1498809806


Export citation

References

  • [1] W. R. Bloom and H. Heyer, Harmonic Analysis of Probability Measures on Hypergroups, de Gruyter Stud. Math. 20, de Gruyter, Berlin, 1995.
  • [2] A. B. Buche, On the cosine–sine operator functional equations, Aequationes Math. 6 (1971), 231–234.
  • [3] J. K. Chung, P. Kannappan, and C. T. Ng, A generalization of the cosine–sine functional equation on groups, Linear Algebra Appl. 66 (1985), 259–277.
  • [4] W. C. Connett, M.-O. Gebuhrer, and A. L. Schwartz (editors), Applications of Hypergroups and Related Measure Algebras (Seattle, 1993), Contemp. Math. 183, Amer. Math. Soc., Providence, 1995.
  • [5] C. H. Dunkl, The measure algebra of a locally compact hypergroup, Trans. Amer. Math. Soc., 179 (1973), 331–348.
  • [6] Ż. Fechner and L. Székelyhidi, Sine functions on hypergroups, Arch. Math. (Basel), 106 (2016), no. 4, 371–382.
  • [7] N. Jacobson, Lectures in Abstract Algebra, Vol. II: Linear Algebra, Van Nostrand, Toronto, 1953.
  • [8] P. Kannappan, The functional equation $f(xy)+f(xy^{-1})=2f(x)f(y)$ for groups, Proc. Amer. Math. Soc. 19 (1968), 69–74.
  • [9] P. Kannappan, On cosine and sine functional equations, Ann. Polon. Math. 20 (1968), 245–249.
  • [10] R. Lasser, “Discrete commutative hypergroups” in Inzell Lectures on Orthogonal Polynomials (Inzell, 2001), Adv. Theory Spec. Funct. Orthogonal Polynomials 2, Nova Science, Hauppauge, NY, 2005, 55–102.
  • [11] M. Newman, Two classical theorems on commuting matrices, J. Res. Nat. Bur. Standards Sect. B, 71B (1967), 69–71.
  • [12] Á. Orosz, Difference equations on discrete polynomial hypergroups, Adv. Difference Equ. 2006, article ID 51427.
  • [13] Á. Orosz, Sine and cosine equation on discrete polynomial hypergroups, Aequationes Math. 72 (2006), no. 3, 225–233.
  • [14] Á. Orosz and L. Székelyhidi, Moment functions on polynomial hypergroups in several variables, Publ. Math. Debrecen 65 (2004), no. 3–4, 429–438.
  • [15] Á. Orosz and L. Székelyhidi, Moment functions on polynomial hypergroups, Arch. Math. (Basel), 85 (2005), no. 2, 141–150.
  • [16] T. A. Poulsen and H. Stetkær, On the trigonometric subtraction and addition formulas, Aequationes Math. 59 (2000), no. 1–2, 84–92.
  • [17] A. Roukbi and D. Zeglami, d’Alembert’s functional equations on hypergroups, Adv. Pure Appl. Math., 2 (2011), no. 2, 147–166.
  • [18] H. Stetkær, Functional equations on groups, World Scientific, Hackensack, NJ, 2013.
  • [19] L. Székelyhidi, Convolution type functional equations on topological abelian groups, World Scientific, Teaneck, NJ, 1991.
  • [20] L. Székelyhidi, Functional Equations on Hypergroups, World Scientific, London, 2013.
  • [21] L. Székelyhidi and L. Vajday, Functional equations on the ${S}{U}(2)$-hypergroup, Math. Pannon, 23 (2012), no. 2, 187–193.
  • [22] L. Vajday, Exponential monomials on Sturm–Liouville hypergroups, Banach J. Math. Anal. 4 (2010), no. 2, 139–146.
  • [23] M. Voit, Sine functions on compact commutative hypergroups, Arch. Math. (Basel) 107 2016), no. 3, 259–263.
  • [24] D. Zeglami, S. Kabbaj, A. Charifi, and A. Roukbi, “$\mu$-trigonometric functional equations and Hyers–Ulam stability problem in hypergroups” in Functional Equations in Mathematical Analysis, Springer Optim. Appl. 52, Springer, New York, 2011, 337–358.